Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 29, 2004, 3:37 PM MDT for Dawes County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 3:37 PM MDT (21:37 UTC)
- Expired
- Jul 29, 2004, 4:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 137 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 292137 SVRCYS NEC045-292230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 337 PM MDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF CHADRON * UNTIL 430 PM MDT * AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF CHADRON AIRPORT...OR ABOUT 6 MILES NORTHWEST OF CHADRON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHADRON AIRPORT BY 350 PM MDT RIDGEVIEW GOLF CLUB BY 405 PM MDT CHADRON AND ISINGLASS BUTTES BY 410 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4299 10326 4282 10330 4275 10287 4297 10282 $$ BANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:30 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 29, 2:30 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU JUL 29 2004 .SHORT TERM...NORTHWEST FLOW WILL BE ALOFT TONIGHT AND FRIDAY WITH A SHORT WAVE MOVING ACROSS THE CWA LATE THIS AFTERNOON AND THIS EVENING. SOUTHERLY WINDS EAST OF THE MTNS THIS EVENING WILL BECOME NORTHERLY BY EARLY FRIDAY...AS A WEAK COLD FRONT MOVES SOUTH OF THE AREA. BY FRIDAY AFTERNOON...SURFACE WINDS WILL BECOME WEST. LOW LEVELS WILL REMAIN DRY TONIGHT AND FRIDAY...BUT MID LEVEL MOISTURE WILL BE PRESENT. LIS WILL BE FROM -2 TO -4 THIS EVENING WITH CAPES FROM 500 TO 700 J/KG. 500 WINDS ARE 30 KTS OR GREATER. WILL MENTION SCATTERED THUNDERSTORMS THIS EVENING...WITH SOME SEVERE STORMS LIKELY IN THE NEBRASKA PANHANDLE. THETA E RIDGE AXIS SHIFTS RAPIDLY TO THE EAST AS THE SHORT WAVE MOVES ACROSS THE AREA...SO SEVERE STORMS SHOULD NOT CONTINUE MUCH PAST SUNSET. ON FRIDAY...AIRMASS IS ONLY SLIGHTLY UNSTABLE WITH WEAK CAPES. WILL GO WITH DRY CONDITION FOR FRIDAY AFTERNOON. .LONG TERM...WARMER AND GENERALLY DRY AS THE UPPER RIDGE BUILDS OVER THE MOUNTAIN STATES SATURDAY AND THROUGH MUCH OF NEXT WEEK. A FEW DISTURBANCES MOVING THROUGH THE RIDGE WILL TRIGGER ISOLATED TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS MAINLY FOCUSED ON THE HIGHER TERRAIN. THE FIRST OF THESE WILL RACE ALONG THE COLORADO AND WYOMING BORDER SUNDAY AFTERNOON. SOME RESIDUAL SHOWERS AND THUNDERSTORMS MAY LINGER THROUGH TUESDAY. THE RIDGE WILL TILT EASTWARD AT MID WEEK UNDER THE INFLUENCE OF A LOW PRESSURE SYSTEM MOVING INTO SOUTHERN CANADA. TEMPERATURES WILL START TO FALL SLIGHTLY ON THURSDAY. HOWEVER CONDITIONS REMAIN GENERALLY DRY. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KMD/DCC
Hazardous weather outlook, Jul 29, 10:02 AM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1002 AM MDT THU JUL 29 2004 NEZ001>003-019>021-054-055-WYZ059>070-301130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1002 AM MDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. MOIST AND UNSTABLE AIR WILL COMBINE WITH AN UPPER AIR WEATHER DISTURBANCE MOVING THROUGH NORTHWEST FLOW ALOFT TO CAUSE SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE THUNDERSTORMS EAST OF THE MOUNTAINS MAY PRODUCE HAIL AND STRONG WINDS. THE BEST LOW LEVEL MOISTURE AND INSTABILITY EAST OF THE MOUNTAINS WILL BE OVER THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONLY A FEW WEAK THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AS A WARMER AND MAINLY DRY WEATHER PATTERN SETS UP. LOWER ELEVATIONS OF SOUTH CENTRAL AND SOUTHEAST WYOMING WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE NEBRASKA PANHANDLE. KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:17 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 43 min |
| Jul 29, 4:09 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.